New Jersey, 2016Rip Current in New Jersey, July 18, 2016
July 18, 2016 · NWS PHI · 1 event in 1 county or zone
A 21 year old women was swept out to sea by a rip current on the evening of the 18th. She was rescued but needed CPR and remained in critical condition at a nearby hospital.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 21 year old women was swept out to sea by a rip current on the evening of the 18th. She was rescued but needed CPR and remained in critical condition at a nearby hospital.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 18, 7:10 PM EST, 58 minutes earlier.
Area forecast discussion, Jul 18, 7:10 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
810 PM EDT MON JUL 18 2016
.SYNOPSIS...
A cold front will move across our area late tonight and Tuesday
morning. High pressure then builds in for Tuesday night and
Wednesday before shifting to our south and east Thursday and
Friday. A cold front will slowly approach from the northwest over
the weekend, then it should drift across the area late Sunday or
Monday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Both Severe Thunderstorm Watches have been discontinued in our
region.
The last of the initial band of convection was moving off the
coasts of southern New Jersey and Delaware at 800 PM. A weakening
rain shower was moving eastward along the Interstate 78 corridor
in Hunterdon County and Somerset County. Meanwhile, showers and
isolated thunderstorms associated with an approaching cold front
were moving southeastward through northeastern Pennsylvania and
southeastern New York. They will affect our far northern counties
this evening. We anticipate that they will dissipate before
midnight.
The frontal boundary is forecast to pass through our region
overnight. A light west wind is expected to become northwest to
north. The sky should be partly cloudy. Temperatures are forecast
to drop into the 60s in our norther counties and into the lower
and middle 70s in the south. Dew point readings will be on the
decrease, as well.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
The cold front will exit offshore Tuesday morning and then is
expected to stall to the south of our area. Any additional showers
or thunderstorms that develop will be driven by the proximity of
the front to the southern portions of the forecast area. We
continue to mention a slight chance for some showers and
thunderstorms across portions of Delmarva and southern New Jersey
through tomorrow afternoon.
Meanwhile, we will benefit from the westerly, drying winds moving
across the region as high pressure starts to make its way to our
area. We will see lower dewpoints and, in return, much more
comfortable weather.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Summary...Cooler with much lower dew points for Wednesday into
Thursday, then a round of excessive heat/humidity occurs Friday
and through the weekend.
The synoptic setup is comprised of an upper-level trough across
the Northeast and Mid Atlantic Tuesday night into Wednesday,
however this feature then mainly shifts offshore through Thursday.
Meanwhile, a strong upper-level ridge across the southern states
and also the Plains is forecast to expand a bit into the Mid
Atlantic region into the day Saturday. There will be short wave
energy though traversing the northern tier of the ridge and this
could migrate across parts of the Northeast to Mid Atlantic as we
go through Friday and over the weekend. The main story is the
building heat at the end of the week and persisting over the
weekend. Saturday and possibly Sunday have the potential for high
temperatures in some areas to near the century mark. The excessive
heat aspect (high heat indices) will be determined on the surface
dew points. We used a model blend for Tuesday night through
Thursday, then blended in the 12z WPC guidance thereafter. Some
adjustments were then made following additional collaboration with
our neighboring offices.
For Tuesday night...A cold front should be south of our area as
high pressure begins to build in from the west. Additional drying
works southward which results in much lower dew points across much
of the region. Prior to this occurring though across Delmarva,
there could be isolated convection early in the evening.
For Wednesday and Thursday...An upper-level trough axis is
forecast to shift to our south and east during this time frame. It
looks to linger though near our area as a ridge builds up the Ohio
Valley and into the lower Great Lakes. The presence of the trough
aloft Wednesday will result in cooler temperatures and much lower
dew points. This will be the case for Thursday as well, however as
the trough exits the heights begin to build allowing afternoon
temperatures to warm a bit. The position of the surface high
should result in a northeast wind to start and then it should
become light enough to allow for sea breezes to become more
apparent Thursday afternoon. A gradual developing return flow
though is anticipated as surface high pressure shifts to our south
and east Thursday which will allow some increase in the dew points
by late Thursday especially across the southern and eastern zones.
For Friday through Monday...The ridge axis is forecast to extend
over our area Friday before getting knocked down a bit later
Saturday and Sunday. This will be due to a short wave trough
traversing southern Canada. This will eventually toss a cold front
our way mainly late Sunday and Monday, however much of the forcing
may end up going well to our north. While there is some timing
differences, Friday through Sunday look very hot and humid with
this potentially continuing Monday as the front could be slower to
arrive.
We are anticipating excessive heat Friday and continuing into at
least the upcoming weekend. Saturday and/or Sunday may end up
being the hottest day of the summer thus far. The upper ridge that
contains the core of the excessive heat will start to flatten over
the central U.S. and subsequently expand eastward toward the Mid
Atlantic late in the week. Return flow around surface high
pressure anchored over the Southeast will be the mechanism for
bringing the heat into the region. Our forecast area looks to
reside on the northern periphery of the core of the heat. Forecast
highs are in the mid 90s Friday and then mid to upper 90s Saturday
and Sunday. The first 100-degree day should be within reach for
especially the I- 95 urban corridor and interior Delmarva on
Saturday and possibly Sunday as a weak cold front looks to be
slower to arrive. The direction of the boundary layer winds will
help determine exactly how high the heat indices will be for this
event. Higher dew points (upper 60s and low 70s) would be expected
on days where the winds remain more southerly. In this flow
regime, heat indices could easily exceed 100 degrees. However,
some of the guidance suggests the development of a more westerly
wind each day especially with a surface trough in the vicinity. In
this setup, downsloping flow would contribute to some drying near
the surface, yielding heat indices much closer to the dry-bulb
temperature. The excessive heat continues to be highlighted in the
hazardous weather outlook.
There is also the potential for some convection with a short wave
trough passing nearby to our north late Friday and then with a
surface trough over the weekend. Coverage of the convection is
highly uncertain owing to a significant capping inversion in place
and timing/track uncertainties with embedded disturbances. The
main cold front may not actually arrive now until sometime on
Monday. For now we kept the pops on the low side.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
The initial area of showers and thunderstorms will continue to
move out to sea overnight. Meanwhile, the showers and
thunderstorms that were to our north around 800 PM are expected to
dissipate gradually and they should not impact any of our TAF
sites.
We are anticipating mainly VFR conditions through the TAF period.
However, some MVFR visibility restriction are possible overnight,
especially at those locations that received moderate to heavy
rainfall today.
A light southwest to west wind is forecast to become northwest to
north overnight. A northwest wind around 5 to 10 knots is expected
for Tuesday. The sea breeze front is anticipated to reach KACY and
perhaps KMIV in the afternoon.
OUTLOOK...
Tuesday night through Thursday...VFR. North-northwest winds up to
10 knots becoming northeast Wednesday, then turning southeast to
southwest through Thursday.
Friday and Saturday...Mainly VFR. However, there is a chance for
a few thunderstorms during the afternoon and evening. Brief and
localized flight restrictions would be possible with any
thunderstorms.
&&
.MARINE...
Winds and seas have remained below small craft advisory criteria
so far this evening and that should continue to be the case
overnight. The last of the showers and thunderstorms were moving
out to sea.
A cold front will cross the area waters overnight and the winds
will shift from southwest to northwest. Wind speeds will generally
remain around 10 to 15 knots.
OUTLOOK...
Tuesday night and Wednesday...The winds and seas not expected to
reach Small Craft Advisory criteria. A pressure surge ahead of
incoming high pressure may produce northeasterly winds of 15-20
knots though for a time Tuesday night and Wednesday morning.
Thursday through Saturday...The conditions overall look to be
below Small Craft Advisory criteria. However, there is a chance
some wind gusts out of the southwest near 25 knots nearshore
Thursday afternoon.
RIP CURRENTS...The risk for the formation of dangerous rip
currents on Tuesday currently looks to be low but could approach
moderate.
&&
.CLIMATE...
The heat wave that is forecast to begin late in the week and
continue into the weekend has the prospect to deliver the hottest
temperatures we have seen in quite some time. To get a quick
perspective, lets take a look at the climate data for Philadelphia
(PHL airport).
With the latest forecast published this Monday afternoon, the
predicted high temperature for Philadelphia is 96F on Friday
(7/22) and Sunday (7/24) and 98F on Saturday (7/23). Over the last
three years (2014, 2015 and 2016 so far), the highest temperature
recorded at PHL was 96F (7/14/16, 9/3/15, 7/2/14). The last time
the temperature reached or exceeded 98F at PHL was July 18, 2013.
The last 100-degree day at PHL occurred was July 18, 2012.
The following table lists daily record high temperatures for July
22-24 for Philadelphia.
Date: July 22 July 23 July 24
Record High: 103 101 98
Year Set: 2011 2011 2011
Other sites in the region could be added to this discussion in
future updates, if necessary.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...Gorse
Near Term...Iovino
Short Term...Meola
Long Term...Gorse/Klein
Aviation...Gorse/Iovino
Marine...Gorse/Meola
Climate...Staff
Hazardous weather outlook, Jul 18, 6:25 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
725 PM EDT MON JUL 18 2016
NJZ001-007>009-PAZ054-055-060>062-101-103-105-192330-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
725 PM EDT MON JUL 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
FRIDAY THROUGH SUNDAY...THE COMBINATION OF HEAT AND HUMIDITY
SHOULD RESULT IN AFTERNOON HEAT INDICES PEAKING AT AROUND 100
DEGREES ESPECIALLY SATURDAY AND SUNDAY, EXCEPT AT HIGHER
ELEVATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002-003-MDZ015-019-020-NJZ013-020>023-027-192330-
KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
725 PM EDT MON JUL 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
FRIDAY THROUGH SUNDAY...THE COMBINATION OF HEAT AND HUMIDITY
SHOULD RESULT IN AFTERNOON HEAT INDICES PEAKING TO BETWEEN 100 AND
105 DEGREES MAINLY SATURDAY AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-192330-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
725 PM EDT MON JUL 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-192330-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
725 PM EDT MON JUL 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-MDZ008-012-NJZ010-012-015>019-PAZ070-071-102-104-106-192330-
NEW CASTLE-CECIL-KENT MD-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
725 PM EDT MON JUL 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
FRIDAY THROUGH SUNDAY...THE COMBINATION OF HEAT AND HUMIDITY
SHOULD RESULT IN AFTERNOON HEAT INDICES PEAKING TO BETWEEN 100 AND
105 DEGREES MAINLY SATURDAY AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 18, 6:04 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
704 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG WARREN TWP 40.63N 74.52W
07/18/2016 SOMERSET NJ TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS DOWN... SOME INTO ROADWAYS.
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER PHI1601479
GORSELocal storm report, Jul 18, 6:17 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
717 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG HAVERFORD TWP 39.98N 75.32W
07/18/2016 DELAWARE PA SOCIAL MEDIA
SEVERAL LARGE TREES DOWN OR SNAPPED AT THE BASE... SOME
FALLING ONTO CARS AND OTHER PROPERTY. SOME LARGE LIMBS
TORN OFF WHICH PULLED DOWN WIRES ESPECIALLY NEAR THE
HIGH SCHOOL. A SILO AT THE SWISS FARMS WAS DESTROYED.
TIME ESTIMATED FROM RADAR.
&&
CORRECTED REMARKS
EVENT NUMBER PHI1601453
GORSELocal storm report, Jul 18, 6:23 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
723 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND GST POCONO MOUNTAINS AIRPOR 41.14N 75.38W
07/18/2016 M46 MPH MONROE PA ASOS
0258 PM TSTM WND DMG OREFIELD 40.63N 75.58W
07/18/2016 LEHIGH PA SOCIAL MEDIA
TREES AND WIRES DOWN. TIME ESTIMATED FROM RADAR.
0258 PM TSTM WND DMG MAXATAWNY TWP 40.52N 75.75W
07/18/2016 BERKS PA SOCIAL MEDIA
LARGE TREE DOWN ONTO WIRES ON OLD TOPTON ROAD. TIME
ESTIMATED FROM RADAR.
0300 PM TSTM WND DMG BREINIGSVILLE 40.54N 75.63W
07/18/2016 LEHIGH PA SOCIAL MEDIA
WHEAT CROP DAMAGED. TIME ESTIMATED FROM RADAR.
0305 PM TSTM WND GST ALLENTOWN 40.59N 75.48W
07/18/2016 M56 MPH LEHIGH PA EMERGENCY MNGR
7TH AND HAMILTON IN THE CITY OF ALLENTOWN.
0305 PM TSTM WND DMG WHITEHALL TWP 40.66N 75.51W
07/18/2016 LEHIGH PA TRAINED SPOTTER
TREES DOWN.
0305 PM TSTM WND DMG SOUTH WHITEHALL TWP 40.62N 75.55W
07/18/2016 LEHIGH PA TRAINED SPOTTER
TREES DOWN.
0305 PM TSTM WND DMG ALLENTOWN 40.59N 75.48W
07/18/2016 LEHIGH PA SOCIAL MEDIA
SOME VERY LARGE TREE LIMBS TORN OFF NEAR 13TH STREET
AND CONGRESS AVENUE... SOME BLOCKING ROADS.
0307 PM TSTM WND DMG ALLENTOWN 40.59N 75.48W
07/18/2016 LEHIGH PA SOCIAL MEDIA
LARGE TREE LIMB DOWN ONTO A CAR ON 22ND STREET BREAKING
THE BACK WINDOW.
0308 PM TSTM WND GST S ALLENTOWN 40.59N 75.48W
07/18/2016 M62 MPH LEHIGH PA TRAINED SPOTTER
MEASURED AT 308 AND AT 309 PM.
0308 PM TSTM WND DMG S ALLENTOWN 40.59N 75.48W
07/18/2016 LEHIGH PA TRAINED SPOTTER
TREES DOWN
0310 PM HAIL TOPTON 40.50N 75.70W
07/18/2016 E0.88 INCH BERKS PA SOCIAL MEDIA
0315 PM HAIL MACUNGIE 40.52N 75.55W
07/18/2016 M0.25 INCH LEHIGH PA TRAINED SPOTTER
0315 PM FLOOD ALLENTOWN 40.59N 75.48W
07/18/2016 LEHIGH PA SOCIAL MEDIA
ROADWAY FLOODING.
0330 PM TSTM WND DMG FRANKLIN TWP 40.71N 75.06W
07/18/2016 WARREN NJ EMERGENCY MNGR
A LARGE BARN COLLAPSED ON SMITH LANE. THERE WAS ALSO
SOME TREE AND POWER LINE DAMAGE IN THE IMMEDIATE
VICINITY. TIME ESTIMATED FROM RADAR.
0330 PM TSTM WND DMG ASBURY 40.70N 75.01W
07/18/2016 WARREN NJ SOCIAL MEDIA
TREE DOWN ALONG WITH SEVERAL LIMBS DOWN. TIME ESTIMATED
FROM RADAR.
0343 PM TSTM WND DMG HAVERFORD TWP 39.98N 75.32W
07/18/2016 DELAWARE PA SOCIAL MEDIA
SEVERAL LARGE TREES DOWN OR SNAPPED AT THE BASE... SOME
FALLING ONTO CARS AND OTHER PROPERTY. SOME LARGE LIMBS
TORN OFF WHICH PULLED DOWN WIRES ESPECIALLY NEAR THE
HIGH SCHOOL. A SILO AT THE SWISS FARMS WAS DESTROYED.
TIME ESTIMATED FROM RADAR.
0345 PM TSTM WND DMG UPPER DARBY 39.93N 75.27W
07/18/2016 DELAWARE PA TRAINED SPOTTER
MULTIPLE TREES AND TREE LIMBS DOWN... INCLUDING ONE
LARGE TREE DOWN ALONG A MAIN HIGHWAY. TIME ESTIMATED
FROM RADAR.
0353 PM TSTM WND DMG 1 NE DARTS MILLS 40.55N 74.82W
07/18/2016 HUNTERDON NJ TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN PORTIONS OF READINGTON
TOWNSHIP. TIME ESTIMATED FROM RADAR.
0400 PM TSTM WND GST PITTSTOWN 40.58N 74.96W
07/18/2016 M45 MPH HUNTERDON NJ NJWXNET
0410 PM TSTM WND DMG PIKE CREEK 39.73N 75.70W
07/18/2016 NEW CASTLE DE TRAINED SPOTTER
TREE LIMBS DOWN
0415 PM TSTM WND DMG WARREN TWP 40.63N 74.52W
07/18/2016 SOMERSET NJ TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS DOWN... SOME INTO ROADWAYS.
TIME ESTIMATED FROM RADAR.
0418 PM TSTM WND GST STANTON 39.72N 75.64W
07/18/2016 M50 MPH NEW CASTLE DE TRAINED SPOTTER
0420 PM TSTM WND DMG NEWPORT 39.71N 75.61W
07/18/2016 NEW CASTLE DE SHIP
SOME TREES AND POWER LINES DOWN. TIME ESTIMATED FROM
RADAR.
0425 PM TSTM WND DMG WILMINGTON MANOR 39.69N 75.58W
07/18/2016 NEW CASTLE DE SOCIAL MEDIA
LARGE TREE DOWN. TIME ESTIMATED FROM RADAR.
0426 PM TSTM WND GST NEW CASTLE COUNTY AIRPO 39.68N 75.61W
07/18/2016 M53 MPH NEW CASTLE DE ASOS
0428 PM TSTM WND DMG 2 WSW WILMINGTON 39.72N 75.56W
07/18/2016 NEW CASTLE DE SOCIAL MEDIA
LARGE TREE COMPLETELY TOPPLED OVER AND ONTO A DRIVEWAY
AND ROAD. THIS OCCURRED IN THE RICHARDSON PARK AREA.
TIME ESTIMATED BASED ON RADAR.
0430 PM TSTM WND GST BLACKWOOD 39.80N 75.06W
07/18/2016 M47 MPH CAMDEN NJ TRAINED SPOTTER
0430 PM TSTM WND GST WILMINGTON 39.73N 75.53W
07/18/2016 E50 MPH NEW CASTLE DE SOCIAL MEDIA
0430 PM TSTM WND DMG WILMINGTON 39.73N 75.53W
07/18/2016 NEW CASTLE DE TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS SNAPPED OFF.
0450 PM TSTM WND GST N HOWELL TWP 40.19N 74.20W
07/18/2016 M47 MPH MONMOUTH NJ TRAINED SPOTTER
0513 PM TSTM WND GST ATLANTIC CITY INTL AIRP 39.46N 74.58W
07/18/2016 M49 MPH ATLANTIC NJ ASOS
0543 PM TSTM WND GST NEWPORT 39.30N 75.18W
07/18/2016 M52 MPH CUMBERLAND NJ TRAINED SPOTTER
0550 PM TSTM WND GST FORTESCUE 39.24N 75.17W
07/18/2016 M53 MPH CUMBERLAND NJ NJWXNET
0552 PM TSTM WND GST HARVEY CEDARS 39.70N 74.14W
07/18/2016 M51 MPH OCEAN NJ NJWXNET
0629 PM TSTM WND GST CAPE MAY 38.94N 74.90W
07/18/2016 M46 MPH CAPE MAY NJ WEATHER FLOW
0645 PM TSTM WND GST DEWEY BEACH 38.70N 75.08W
07/18/2016 M64 MPH SUSSEX DE WEATHER FLOW
&&
EVENT NUMBER PHI1601443 PHI1601447 PHI1601466 PHI1601465 PHI1601444
PHI1601455 PHI1601456 PHI1601462 PHI1601467 PHI1601445 PHI1601446
PHI1601448 PHI1601449 PHI1601472 PHI1601463 PHI1601468 PHI1601453
PHI1601477 PHI1601476 PHI1601457 PHI1601451 PHI1601479 PHI1601458
PHI1601473 PHI1601471 PHI1601450 PHI1601470 PHI1601452 PHI1601459
PHI1601460 PHI1601454 PHI1601461 PHI1601464 PHI1601469 PHI1601474
PHI1601475 PHI1601478
GORSESpecial weather statement, Jul 18, 6:43 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
743 PM EDT MON JUL 18 2016
NJZ001-190030-
SUSSEX-
743 PM EDT MON JUL 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 742 PM EDT...A STRONG THUNDERSTORM WAS OVER MILLRIFT...OR NEAR
PORT JERVIS...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PORT JERVIS...NEWTON...MONTAGUE...HOPATCONG...FRANKLIN...HAMBURG...
OGDENSBURG...SUSSEX...BRANCHVILLE...VERNON VALLEY...HIGH POINT...LAKE
MOHAWK...CRANDON LAKES...HAINESVILLE...PELLETTOWN AND HIGHLAND LAKE.
LAT...LON 4120 7437 4098 7464 4116 7491 4121 7486
4123 7487 4126 7484 4128 7484 4132 7479
4133 7476 4135 7475 4136 7470
TIME...MOT...LOC 2342Z 306DEG 31KT 4143 7480
POSpecial weather statement, Jul 18, 7:16 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
816 PM EDT MON JUL 18 2016
NJZ001-007-PAZ055-190100-
SUSSEX-WARREN-MONROE-
816 PM EDT MON JUL 18 2016
...A THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN...WEST
CENTRAL SUSSEX AND MONROE COUNTIES...
AT 816 PM EDT...A THUNDERSTORM WAS NEAR MOSCOW...OR 10 MILES
SOUTHEAST OF SCRANTON...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT POCONO...EAST STROUDSBURG...TOBYHANNA...DELAWARE WATER GAP...
SKYTOP...STORMVILLE...SCOTRUN...MILLBROOK...TANNERSVILLE...MOUNTAINHO
ME...
REEDERS...POCONO PINES...HERNYVILLE...ECHO LAKE...WERRY LAKE...
FLATBROOKVILLE...MCMICHAEL...CANADENSIS...ANALOMINK AND GOULDSBORO
STATE
PARK.
LAT...LON 4115 7515 4114 7509 4108 7503 4115 7490
4109 7480 4094 7506 4099 7513 4088 7531
4119 7557 4123 7554 4125 7513
TIME...MOT...LOC 0016Z 309DEG 22KT 4129 7554
POSpecial weather statement, Jul 18, 7:53 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
853 PM EDT MON JUL 18 2016
NJZ001-007-PAZ054-055-060>062-190300-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON
853 PM EDT MON JUL 18 2016
...SCATTERED SHOWERS AND THUNDERSTORMS...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL MOVE SOUTHEAST FROM
NORTH CENTRAL PENNSYLVANIA THROUGH 11 PM. SHOWERS OVER THE
SOUTHERN POCONOS WILL MOVE ACROSS LEHIGH AND WARREN COUNTIES
THROUGH 10 PM. OTHER SHOWERS ACROSS FURTHER WEST MAY ARRIVE OVER
NORTHERN BERKS COUNTY AFTER 10 PM. WINDS MAY GUST TO AROUND 35
MPH IN ANY THUNDERSTORM.
PO
Rip Current, Eastern Atlantic
- When
- July 18, 8:08 PM EST
- Where
- Eastern Atlantic forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
A women was swept into the ocean by a rip current. She needed CPR and was taken to a local hospital.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 18 to 24, 20161 death · 70 injured · 29 events
- Heat in Nevada, July 18 to 21, 20164 deaths · 1 event
- Heat in Texas, July 18 to 19, 20162 deaths · 2 events
- Heat in Oklahoma, July 18 to 24, 20161 death · 11 injured · 1 event
- Hail and Damaging Winds in Georgia, July 18 to 19, 20161 death · 1 injured · $184,000 · 1 in hail · 18 events
- Damaging Winds in New Jersey, July 18, 20161 death · $34,000 · 61 kt wind · 7 events
- Excessive Heat and Heat in Missouri, July 18 to 24, 20161 death · 11 events
- Flash Flood in Wisconsin, July 18, 20161 death · 1 event
- Damaging Winds and Lightning Strikes in Massachusetts, July 18, 2016$535,000 · 70 kt wind · 33 events
- Hail and Damaging Winds in Vermont, July 18, 2016$91,000 · 1.75 in hail · 19 events
- Lightning Strike in Arizona, July 18, 2016$200,000 · 1 event
- Flash Flood and Damaging Winds in Arizona, July 18, 2016$100,000 · 70 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638476.